Alert archive / Pennsylvania / Freeze Warnings in 2007
Freeze Warning 3, NWS State College, PA
NWS State College, PA issued this freeze warning at Oct 28, 2007, 3:10 AM EDT for 24 counties in Pennsylvania. It took effect at Oct 29, 2007, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 3:10 AM EDT (07:10 UTC)
- In effect from
- Oct 29, 2007, 2:00 AM EDT
- Expired
- Oct 29, 2007, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 24 counties
Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA
The radar
The State College radar (KCCX), 28 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 280710 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 AM EDT SUN OCT 28 2007 .HIGH PRESSURE WILL BUILD OVER CENTRAL PENNSYLVANIA TONIGHT...BRINGING CLEARING SKIES...LIGHT WINDS AND SUB-FREEZING OR NEAR-FREEZING TEMPERATURES TO MUCH OF THE REGION. PAZ004-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-281515- /O.UPG.KCTP.FZ.A.0003.071029T0600Z-071029T1200Z/ /O.NEW.KCTP.FZ.W.0003.071029T0600Z-071029T1200Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 310 AM EDT SUN OCT 28 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. SKIES WILL CLEAR AND WINDS WILL SLACKEN THIS EVENING...ALLOWING TONIGHT TO BECOME THE COLDEST NIGHT OF THE SEASON SO FAR. LOW TEMPERATURES MONDAY MORNING WILL RANGE FROM 25 TO 30 ACROSS THE ALLEGHENY HIGHLANDS AND NORTHERN MOUNTAINS...BUT STAY CLOSER TO 32 DEGREES IN THE RIDGE AND VALLEY REGION...INCLUDING PLACES LIKE ALTOONA...STATE COLLEGE AND WILLIAMSPORT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ036-281515- /O.NEW.KCTP.FZ.W.0003.071029T0600Z-071029T1200Z/ FRANKLIN- 310 AM EDT SUN OCT 28 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. SKIES WILL CLEAR AND WINDS WILL SLACKEN THIS EVENING...ALLOWING TONIGHT TO BECOME THE COLDEST NIGHT OF THE SEASON SO FAR. EXPECT TEMPERATURES TO GET DOWN TO FREEZING IN MOST LOCATIONS BY SUNRISE ON MONDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ056-057-059-063>066-281515- /O.NEW.KCTP.FR.Y.0008.071029T0600Z-071029T1200Z/ PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 310 AM EDT SUN OCT 28 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. SKIES WILL CLEAR AND WINDS WILL SLACKEN THIS EVENING...ALLOWING THE TEMPERATURES TO DROP TO THE COLDEST READINGS OF THE SEASON SO FAR. EXPECT THE TEMPERATURES TO DIP INTO THE MID 30S BY SUNRISE ON MONDAY. THIS WILL ALLOW FROST TO FORM IN MOST PLACES. OUTLYING...RURAL AREAS MAY GET DOWN TO THE FREEZING MARK...BUT MOST OF THE REGION...ESPECIALLY THE URBAN AREAS...SHOULD STAY JUST ABOVE FREEZING TONIGHT. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
2 follow-up statements
000 WWUS71 KCTP 281711 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 111 PM EDT SUN OCT 28 2007 .HIGH PRESSURE WILL BUILD OVER CENTRAL PENNSYLVANIA TONIGHT... BRINGING CLEARING SKIES...LIGHT WINDS AND SUB-FREEZING OR NEAR- FREEZING TEMPERATURES TO MUCH OF THE REGION. PAZ004-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 058-290400- /O.CON.KCTP.FZ.W.0003.071029T0600Z-071029T1200Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 111 PM EDT SUN OCT 28 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. SKIES WILL CLEAR AND WINDS WILL SLACKEN THIS EVENING...ALLOWING TONIGHT TO BECOME THE COLDEST NIGHT OF THE SEASON SO FAR. LOW TEMPERATURES MONDAY MORNING WILL RANGE FROM 25 TO 30 ACROSS THE ALLEGHENY HIGHLANDS AND NORTHERN MOUNTAINS...BUT STAY CLOSER TO 32 DEGREES IN THE RIDGE AND VALLEY REGION...INCLUDING PLACES LIKE ALTOONA...STATE COLLEGE AND WILLIAMSPORT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ056-057-059-063>066-290400- /O.CON.KCTP.FR.Y.0008.071029T0600Z-071029T1200Z/ PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 111 PM EDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. SKIES WILL CLEAR AND WINDS WILL SLACKEN THIS EVENING...ALLOWING THE TEMPERATURES TO DROP TO THE COLDEST READINGS OF THE SEASON SO FAR. EXPECT THE TEMPERATURES TO DIP INTO THE MID 30S BY SUNRISE ON MONDAY. THIS WILL ALLOW FROST TO FORM IN MOST PLACES. OUTLYING...RURAL AREAS MAY GET DOWN TO THE FREEZING MARK...BUT MOST OF THE REGION...ESPECIALLY THE URBAN AREAS...SHOULD STAY JUST ABOVE FREEZING TONIGHT. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ RXR
000 WWUS71 KCTP 290219 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1019 PM EDT SUN OCT 28 2007 .HIGH PRESSURE IS BRINGING CLEAR SKIES AND LIGHT WINDS TO THE REGION OVERNIGHT...PRIME INGREDIENTS FOR RADIATIONAL COOLING AND A WIDESPREAD FROST/FREEZE. PAZ004-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 058-291200- /O.CON.KCTP.FZ.W.0003.071029T0600Z-071029T1200Z/ WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1019 PM EDT SUN OCT 28 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. CLEAR SKIES AND LIGHT WINDS ARE SETTING UP NEARLY PERFECT RADIATIONAL COOLING CONDITIONS...LEADING TO WHAT WILL BE THE COLDEST NIGHT OF THE SEASON SO FAR. LOW TEMPERATURES MONDAY MORNING WILL RANGE FROM 25 TO 30 ACROSS THE ALLEGHENY HIGHLANDS AND NORTHERN MOUNTAINS...BUT STAY CLOSER TO 32 DEGREES IN THE RIDGE AND VALLEY REGION...INCLUDING PLACES LIKE ALTOONA...STATE COLLEGE AND WILLIAMSPORT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN PREPARATIONS NOW. $$ PAZ056-057-059-063>066-291200- /O.CON.KCTP.FR.Y.0008.071029T0600Z-071029T1200Z/ PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1019 PM EDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. CLEAR SKIES AND LIGHT WINDS ARE SETTING UP NEARLY PERFECT RADIATIONAL COOLING CONDITIONS...LEADING TO WHAT WILL BE THE COLDEST NIGHT OF THE SEASON SO FAR. EXPECT THE TEMPERATURES TO DIP INTO THE MID 30S BY SUNRISE ON MONDAY. THIS WILL ALLOW FROST TO FORM IN MOST PLACES. OUTLYING...RURAL AREAS MAY GET DOWN TO THE FREEZING MARK...BUT MOST OF THE REGION...ESPECIALLY THE URBAN AREAS...SHOULD STAY JUST ABOVE FREEZING TONIGHT. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:54 AM EDT, 16 minutes earlier.
Area forecast discussion, Oct 28, 2:54 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 AM EDT SUN OCT 28 2007 .SYNOPSIS... HIGH PRESSURE WILL BUILD EASTWARD OVER THE OHIO VALLEY SUNDAY AND INTO THE MID-ATLANTIC STATES TONIGHT AND SETTLE IN FOR MONDAY AND TUESDAY. NORTHWESTERLY FLOW ALOFT WILL KEEP THE FORECAST DRY. A FRONT MAY AFFECT THE REGION LATE WED OR THURS...BUT EVEN THAT PASSAGE LOOKS TO BE MAINLY DRY. && .NEAR TERM /UNTIL 11 AM THIS MORNING/... BLUSTERY NW WINDS BEHIND THE SECONDARY FRONT...AND SKIES ARE STARING TO CLEAR IN IT/S WAKE. ONLY SOME NARROW LAKE INSTABILITY DRIVEN STREAMERS COMING OFF THE NORTH/EASTERN HALF OF THE LAKE WHERE THE COLDEST AIR ALOFT IS PASSING OVER. DAYLIGHT AND MIXING SHOULD BRING A LITTLE MORE CU DEVELOPMENT TO THE NW HALF OF THE CWA...BUT ON THE WHOLE...A MUCH BRIGHTER DAY THAN SATURDAY. THE W/NW WINDS SHOULD STAY RATHER BREEZY WITH GUSTS UP TO 25 MPH POSSIBLE AGAIN TODAY. && .SHORT TERM /11 AM THIS MORNING THROUGH 6 PM MONDAY/... MAXES TODAY WILL BE CLOSE TO NORMAL IN THE RIDGE AND VALLEY REGION AND SE PIEDMONT. BUT THEY WILL BE ABOUT 5F COLDER THAN NORMAL IN THE NWRN MTNS. EXPECT CLEARING THIS EVENING AND WINDS SHOULD BEGIN TO SLACKEN AS THE SFC HIGH MOVES IN FROM THE OHIO VALLEY. THIS WILL ALLOW FOR THE COLDEST NIGHT OF THE SEASON SO FAR. HAVE DECIDED TO UPGRADE THE FREEZE WATCH TO A WARNING FOR MOST OF THE AREA...AND POST A FROST ADVISORY IN THE LOWER SUSQ. THE TEMPS THERE WILL BE QUITE CLOSE TO FREEZING...ESPECIALLY OUT IN THE RURAL AREAS...BUT MOST URBAN AND SUB-URBAN LOCATIONS SHOULD STAY JUST ABOVE FREEZING. 8H TEMPS REBOUND NICELY ON MONDAY WITH WESTERLY FLOW AND WE SHOULD ATTAIN HIGHS IN THE 50S ALL OVER CENTRAL PA UNDER MO SUNNY SKIES. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE DOMINATES UNTIL A WEAK FRONT APPROACHES SOME TIME WED/THU. MODEL TIMING ON THIS KEEPS FLOPPING AROUND. WHAT SEEMS AGREED UPON IS THAT WE WILL JUST GET SKIRTED WITH THE BEST FORCING/CHANCES FOR RAIN SLIDING MAINLY THRU SRN CANADA AND NY. SO POPS IN THE EXTENDED ARE PRETTY LOW OVERALL AND THE WEATHER LOOKS TO BE RELATIVELY TRANQUIL...WITH TEMPS RETURNING TO ABOVE NORMAL ON THE BACK SIDE OF THE HIGH AS IT SLIDES OFF THE EAST COAST. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... SECONDARY COLD FRONT PUSHING THROUGH CENTRAL PA ATTM. SCT SHWRS ARE ACCOMPANYING THE FRONT ACROSS THE FRONT. MVFR WILL BE THE PRIMARY FLIGHT CATEGORY FOR THE EARLY OVERNIGHT...WITH IFR CIGS LIKELY FOR A WHILE AT KJST/KBFD. SLOW IMPROVEMENT TO VFR CIGS WILL OCCUR BETWEEN 08 AND 12Z. DOWNSLOPING FLOW EAST OF MTNS WILL CONTINUE VFR CONDS ACROSS THE SUSQ VALLEY/ KIPT AND KMDT. GUSTY NW WINDS BEHIND THE FRONT WILL CONTINUE OVERNIGHT AND GRADUALLY DIMINISH SUNDAY MORNING. HI PRES WILL BUILD INTO THE REGION ON SUNDAY...BRINGING CLEARING SKIES. VFR CONDS SHOULD PREVAIL ACROSS THE ENTIRE REGION. HOWEVER...STRONG NW WINDS ALOFT WILL BEGIN MIXING TO THE SFC BY LATE AM...RESULTING IN GUSTS TO NR 25KTS. LARGE HI PRES SYSTEM WILL BUILD OVR THE REGION FOR THE FIRST HALF OF NEXT WEEK...BRINGING GENERALLY GOOD FLYING CONDS. EXCEPT FOR ISOLATED AREAS OF EARLY AM VALLEY FOG...VFR CONDS EXPECTED ALONG WITH LIGHT WINDS. A COLD FRONT ON THURSDAY WILL BRING THE NEXT CHANCE OF WIDESPREAD VIS/CIG RESTRICTIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR PAZ004-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-058. FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR PAZ056-057-059- 063>066. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...LACORTE/FITZGERALD AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Oct 27, 5:09 PM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 509 PM EDT SAT OCT 27 2007 PAZ004-010>012-017>019-024>028-033>035-037-041-042-045-046-049>053- 058-282115- WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 509 PM EDT SAT OCT 27 2007 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-036-056-057-059-063>066-282115- MCKEAN-POTTER-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 509 PM EDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD FROST IS POSSIBLE SUNDAY NIGHT. THIS WOULD BE THE FIRST FROST FOR MOST LOCATIONS THIS AUTUMN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:10 AM EDT | Frost Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 29 hr |
Nearby
Freeze Warnings in Pennsylvania, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.